Mathematical Research Letters
Volume 25 (2018)
Galois descent for the gonality of curves
Pages: 1567 – 1589
We determine conditions for the invariance of the gonality under base extension, depending on the numeric invariants of the curve. More generally, we study the Galois descent of morphisms of curves to Brauer–Severi varieties, and also of rational normal scrolls.
The authors were partially supported by the MTM 2013-40680-P and MTM 2016-75980-P (Spanish MICINN grants). The first author was supported also by the 2014 SGR 114 (Catalan AGAUR grant).
Received 5 March 2015
Accepted 28 June 2017
Published 1 February 2019